Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 19, NWS Twin Cities, MN

April 21, 2007Lac qui Parle County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Apr 21, 2007, 10:58 PM CDT for Lac qui Parle County, Minnesota. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2007, 10:58 PM CDT (03:58 UTC)
Expired
Apr 21, 2007, 11:17 PM CDT
In force
19 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Lac qui Parle County, MN

The radar

The Aberdeen radar (KABR), 165 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 9:31 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 4.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2007-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2007-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1323 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 220358
SVRMPX
MNC073-220430-
/O.NEW.KMPX.SV.W.0019.070422T0358Z-070422T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1058 PM CDT SAT APR 21 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA...

* UNTIL 1130 PM CDT

* AT 1055 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING LARGE HAIL.  THIS STORM WAS LOCATED 8 MILES
  WEST OF BELLINGHAM...OR ABOUT 13 MILES SOUTHEAST OF MILBANK...AND
  MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BELLINGHAM...
  LOUISBURG...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY
MORNING FOR WEST CENTRAL MINNESOTA. 

LAT...LON 4527 9643 4498 9642 4515 9609

$$

LS
1 follow-up statement
000 
WWUS53 KMPX 220417
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1117 PM CDT SAT APR 21 2007

MNC073-220427-
/O.CAN.KMPX.SV.W.0019.000000T0000Z-070422T0430Z/
LAC QUI PARLE MN-
1117 PM CDT SAT APR 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR LAC QUI PARLE COUNTY IS
CANCELLED...

RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED OUT OF THE 
WARNED AREA. THUS THE WARNING HAS BEEN CANCELLED. HOWEVER...MORE 
THUNDERSTORMS WERE DEVELOPING IN THE AREA...REMAIN ALERT FOR 
POSSIBLE ADDITIONAL WARNINGS.

LAT...LON 4527 9643 4498 9642 4515 9609

$$

LS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:00 PM CDT, 7 hours 58 minutes earlier.

Area forecast discussion, Apr 21, 3:00 PM CDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT SAT APR 21 2007

.DISCUSSION...
REMNANTS OF MORNING CONVECTION HAVE PRETTY MUCH LIFTED OUT OF AREA
WITH ONE AREA OF REMAINING THUNDERSTORMS ACROSS E TWIN CITIES METRO
INTO W WI.  THESE SHOULD PRETTY MUCH BE OUT OF AREA BY 6 PM.  GOOD
MIXING IN S MN HAS ALLOWED FOR SOME GUSTS TO AROUND 40 MPH.  WILL
LEAVE WIND ADVISORY ACROSS SC MN UNTIL 8 PM THIS EVENING.  MAIN
FOCUS FOR THUNDERSTORMS TONIGHT WILL BE IN WC MN WHERE AXIS OF
ELEVATED INSTABILITY IN PLACE. BY 06Z RATHER STRONG UPPER DIVERGENCE
IN RIGHT ENTRANCE REGION OF UPPER JET COMES INTO PLAY PROVIDING A
GOOD LIFTING MECHANIZM.  CONTINUED TO CARRY A POPS ACROSS CENTRAL MN
LATE TONIGHT DUE TO CONTINUED STRONG SOUTHERLY FLOW AND ANOTHER PUSH
OF WARM ADVECTION.  STREAM OF MOISTURE WILL CONTINUE TO LIFT INTO
AREA INTO TOMORROW AHEAD OF STRONG UPPER TROF WITH PWATS OVER 1.25
INCH. FEEL THAT MAIN WEATHER THREAT WITH THIS SYSTEM SUNDAY WILL
PROBABLY BE HEAVY RAINS WITH SOME HAIL WITH HIGH PWATS AND CONTINUED
STRONG FORCING KEEPING AREA MAINLY CLOUDY.  VERY MILD TEMPERATURES
TONIGHT WILL CONTINUED MODERATE SOUTH FLOW AND INCREASING DEWPOINTS
AHEAD OF COLD FRONT.  LEFT THE CHANCE OF SHOWERS IN FOR SOUTHERN
AREAS TUESDAY INTO WEDNESDAY AS NEXT SYSTEM MOVES THROUGH THE
CENTRAL PLAINS...BUT CONFLUENT FLOW ACROSS CENTRAL MN SHOULD LIMIT
THE NORTHWARD PROGRESS OF PRECIPITATION.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING OR BLUE
EARTH-BROWN-FARIBAULT-FREEBORN-MARTIN-REDWOOD-
STEELE-WASECA-WATONWAN-YELLOW MEDICINE COUNTY(IES).

WI...NONE.
&&

BAP
Hazardous weather outlook, Apr 21, 10:01 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1001 PM CDT SAT APR 21 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
230315-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1001 PM CDT SAT APR 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND HEAVY RAINS WILL
LINGER OVER PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA INTO
EARLY MORNING HOURS SUNDAY. IN ADDITIONAL TO THE SEVERE WEATHER
THREAT...THUNDERSTORMS WILL POUNCES REPEATLY OVER THESE AREAS
OVERNIGHT. SOME PONDING OF WATER OVER ROADWAYS IS POSSIBLE. DONT
DRIVE THROUGH FLOODED ROADWAYS. TURN AROUND.

A LOW PRESSURE OVER THE EASTERN ROCKIES...WILL CONTINUE TO LIFT
NORTHEAST OVER CENTRAL IOWA BY LATE SUNDAY NIGHT AND OVER THE
LOWER GREAT LAKES BY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER
EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...AS WELL AS WEST
CENTRAL WISCONSIN. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN
SEVERE WEATHER THREAT. HOWEVER...AN ISOLATED TORNADO IS
POSSIBLE...ESPECIALLY IF THE LOW PRESSURE CENTER PASSES OVER SOUTH
CENTRAL MINNESOTA. THE GREATEST THREAT OF SEVERE WEATHER WILL BE
SUNDAY AFTERNOON...GENERALLY SOUTHEAST OF A LINE FROM THE TWIN
CITIES TO NEW ULM.

A LOW PRESSURE OVER THE EASTERN ROCKIES...WILL CONTINUE TO LIFT
NORTHEAST OVER CENTRAL IOWA BY LATE SUNDAY NIGHT AND OVER THE
LOWER GREAT LAKES BY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED TONIGHT AND AGAIN ON
SUNDAY.

In the hours before

Local storm report, Apr 21, 10:10 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1010 PM CDT SAT APR 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HAIL             6 W BELLINGHAM          45.14N 96.41W
04/21/2007  M1.00 INCH       LAC QUI PARLE      MN   TRAINED SPOTTER

&&

REC
Local storm report, Apr 21, 10:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1038 PM CDT SAT APR 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     HAIL             2 W MORRIS              45.59N 95.95W
04/21/2007  E0.88 INCH       STEVENS            MN   LAW ENFORCEMENT

&&

REC

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 9:27 PM CDTSevere Thunderstorm WarningMPXStevens33 min
Apr 21, 9:51 PM CDTSevere Thunderstorm WarningMPXLac qui Parle24 min
Apr 21, 9:51 PM CDTSevere Thunderstorm WarningMPXLac qui Parle24 min
Apr 21, 10:14 PM CDTSevere Thunderstorm WarningMPXStevens31 min
Apr 21, 10:52 PM CDTSevere Thunderstorm WarningMPXDouglas23 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.